Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 41, NWS Midland/Odessa, TX

May 16, 202219 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at May 16, 2022, 3:57 AM CDT for 19 counties in Texas; 5 counties in New Mexico. It took effect at May 16, 2022, 1:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 16, 2022, 3:57 AM CDT (08:57 UTC)
In effect from
May 16, 2022, 1:00 PM CDT
Expired
May 16, 2022, 9:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX
All 24 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 100 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 6:41 PM CDTTSTM WND GST 612 Nne Seminole, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5880 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WWUS84 KMAF 160857
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
357 AM CDT Mon May 16 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE,
DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE, 
AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST 
TEXAS...

NMZ116>119-TXZ045-050-051-059>062-067>069-075-270>274-277-278-
162230-
/O.UPG.KMAF.FW.A.0037.220516T1800Z-220517T0200Z/
/O.NEW.KMAF.FW.W.0041.220516T1800Z-220517T0200Z/
/O.NEW.KMAF.FW.A.0038.220517T1600Z-220518T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Martin-Loving-Winkler-Ector-
Midland-Ward-Crane-Upton-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
357 AM CDT Mon May 16 2022 /257 AM MDT Mon May 16 2022/

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE,
DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE, 
AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST 
TEXAS...

* AFFECTED AREA...All of southeast New Mexico and much of west
  Texas.

* TIMING...This afternoon and evening for the warning. Tuesday
  afternoon and evening for the watch.

* WINDS...Today, south to southeast 15 to 25 mph with gusts up to
  35 mph. Tuesday, southwest 15 to 25 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ082-275-276-279>282-162230-
/O.UPG.KMAF.FW.A.0037.220516T1800Z-220517T0200Z/
/O.NEW.KMAF.FW.W.0041.220516T1800Z-220517T0200Z/
Terrell-Chinati Mountains-Marfa Plateau-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
357 AM CDT Mon May 16 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE,
DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

* AFFECTED AREA...Terrell, Chinati Mountains, Marfa Plateau, 
  Central Brewster County, Chisos Basin, Presidio Valley and 
  Lower Brewster County.

* TIMING...This afternoon and evening.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ063-070-162230-
/O.NEW.KMAF.FW.W.0041.220516T1800Z-220517T0200Z/
/O.NEW.KMAF.FW.A.0038.220517T1600Z-220518T0200Z/
Glasscock-Reagan-
357 AM CDT Mon May 16 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR 
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE,
DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE, 
AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST 
TEXAS...

* AFFECTED AREA...Glasscock and Reagan.

* TIMING...This afternoon and evening for the warning. Tuesday
  afternoon and evening for the watch.

* WINDS...Today, south to southeast 15 to 25 mph with gusts up to
  35 mph. Tuesday, southwest 15 to 25 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ046>048-052-053-162230-
/O.NEW.KMAF.FW.A.0038.220517T1600Z-220518T0200Z/
Dawson-Borden-Scurry-Howard-Mitchell-
357 AM CDT Mon May 16 2022

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR MORE, 
AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST 
TEXAS...

* AFFECTED AREA...Dawson, Borden, Scurry, Howard and Mitchell.

* TIMING...Tuesday afternoon and evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
275 
WWUS84 KMAF 161913
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
213 PM CDT Mon May 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR
MORE, DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%,
20 FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045-050-051-059>063-067>070-075-270>274-277-278-
171000-
/O.CON.KMAF.FW.W.0041.000000T0000Z-220517T0200Z/
/O.CON.KMAF.FW.A.0038.220517T1600Z-220518T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Andrews-Martin-Loving-Winkler-Ector-
Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
213 PM CDT Mon May 16 2022 /113 PM MDT Mon May 16 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR
MORE, DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%,
20 FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...All of southeast New Mexico and much of west
  Texas.

* TIMING...This afternoon and evening for the warning. Tuesday 
  afternoon and evening for the watch.

* WINDS...Today, south to southeast 15 to 25 mph with gusts up to
  35 mph. Tuesday, southwest 15 to 25 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical to 5 critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ082-275-276-279>282-170200-
/O.CON.KMAF.FW.W.0041.000000T0000Z-220517T0200Z/
Terrell-Chinati Mountains-Marfa Plateau-Central Brewster County-
Chisos Basin-Presidio Valley-Lower Brewster County-
213 PM CDT Mon May 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR RELATIVE HUMIDITY LESS THAN 10%, 20 FT WINDS OF 15 MPH OR
MORE, DRY LIGHTNING, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Terrell, Chinati Mountains, Marfa Plateau, 
  Central Brewster County, Chisos Basin, Presidio Valley and 
  Lower Brewster County.

* TIMING...This afternoon and evening.

* WINDS...Southeast 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ046>048-052-053-171000-
/O.CON.KMAF.FW.A.0038.220517T1600Z-220518T0200Z/
Dawson-Borden-Scurry-Howard-Mitchell-
213 PM CDT Mon May 16 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%,
20 FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Dawson, Borden, Scurry, Howard and Mitchell.

* TIMING...Tuesday afternoon and evening.

* WINDS...South 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 3:21 AM CDT, 36 minutes earlier.

Area forecast discussion, May 16, 3:21 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
321 AM CDT Mon May 16 2022

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.AVIATION...
(06Z TAFS)
Issued at 1206 AM CDT Mon May 16 2022

VFR over the next 24 hours. Winds will shift out of the N behind a
front before becoming more S/SE and gusty by the afternoon.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 246 AM CDT Mon May 16 2022

A weak front has been pushing through the region this morning,
switching winds out of the northeast. Unfortunately, temps won't
cool very much with the passage of this front and highs this
afternoon will still reach the triple digits for many with an upper
ridge axis over the region. Despite the "cooler" temps, we will be
near record breaking with 101 forecasted as the high today at
Midland Int'l (current record is 102). A mid-level shortwave will
move through the area this afternoon with CAMs showing some
development off of the higher terrain out west. At this time, these
storms look to bring little if any rainfall and strong winds and dry
lightning will be the main concerns. This, along with very low
humidity and above normal temperatures, has resulted in critical
fire weather conditions today and a Red Flag Warning is in
effect...please see the Fire Weather Discussion below.

Lee troughing off of CO will result in strong southerly surface flow
over the region and temps will creep up a few degrees higher for
Tuesday as we once again reach near-record breaking temps. Humidity
will fall to the single digits for nearly every location and
elevated winds Tuesday afternoon will once again result in fire
weather concerns. Besides the storms developing off the mountains
this afternoon, precipitation chances are slim to none for the next
several days.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 246 AM CDT Mon May 16 2022

Quasi-zonal flow will continue midweek as will the very hot
temperatures. Southwesterly, downslope flow will lead to most
locations seeing highs near to a few degrees above the century mark
Wednesday and Thursday. A strong trough over the Northern Plains
later this week will send a cold front into our area. Models are
showing this front moving through around the late Friday/early
Saturday time frame. While we still expect to stay dry, at least
temperatures this weekend could possibly fall below normal! This
would mean low temperatures in the 50's and highs in the 80's for
most locations.

&&

.FIRE WEATHER...
Issued at 246 AM CDT Mon May 16 2022

Several active fire weather days are expected this week given much
above normal temperatures, gusty winds, and very receptive fuels.
For today, near critical to locally critical fire weather
conditions are expected as winds become gusty this afternoon.
Another concern is the potential for dry lightning and gusty,
erratic winds that may occur as thunderstorms develop across SE NM
and the higher terrain this afternoon. The watch as been upgraded
to a Red Flag Warning for much of the area. Critical fire weather
conditions are expected again Tuesday with slightly stronger winds
due to a passing shortwave. Have issued a Fire Weather Watch for
much of the area given RFTI's around 5. Increasing winds along
with record high temperatures and near record dry fuels will
continue to lead to our fire weather concerns through much of this
week. A cold front looks to arrive on Saturday, finally bringing
an end to the record high temperatures and current fire weather
concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring              102  75 102  70 /  10   0   0   0
Carlsbad                 98  65 100  64 /  10  10   0   0
Dryden                  104  75 102  69 /  10   0   0  10
Fort Stockton           103  73 102  68 /  10   0  10  10
Guadalupe Pass           94  67  90  64 /  10  10   0   0
Hobbs                    97  67  99  61 /  10  20   0   0
Marfa                    95  62  94  54 /  10  10   0   0
Midland Intl Airport    101  74 102  69 /  10   0   0   0
Odessa                  101  75 102  69 /  10   0   0   0
Wink                    103  70 103  62 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 9 PM
     CDT /8 PM MDT/ this evening for Andrews-Central Brewster
     County-Chinati Mountains-Chisos Basin-Crane-Davis Mountains-
     Davis Mountains Foothills-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Loving-Lower Brewster
     County-Marfa Plateau-Martin-Midland-Pecos-Presidio Valley-
     Reagan-Reeves County Plains-Terrell-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Martin-Midland-Mitchell-
     Pecos-Reagan-Reeves County Plains-Scurry-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

NM...Red Flag Warning from noon today to 8 PM MDT this evening for
     Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

&&

SHORT TERM...89
LONG TERM....29
AVIATION...89
Hazardous weather outlook, May 16, 3:46 AM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
346 AM CDT Mon May 16 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-170900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
346 AM CDT Mon May 16 2022 /246 AM MDT Mon May 16 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Isolated thunderstorms are possible this afternoon across southeast
New Mexico and the higher terrain. Gusty winds are likely with these
storms.

A Red Flag Warning is in effect for southeast New Mexico and much of
west Texas this afternoon due to extreme fire danger and critical
fire weather conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Fire Weather Watch is in effect Tuesday afternoon and evening for
Southeast New Mexico and most of West Texas.

Elevated to critical fire weather and corresponding hot temperatures
are anticipated through Friday. Take precautions to limit time
outside and drink plenty of fluids.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 3:57 AM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more23 hr
May 16, 6:51 PM CDTSpecial Weather StatementMAFAndrews, Gaines39 min
May 16, 6:55 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines65 min

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.